Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 30, 2000, 10:43 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 10:43 PM CDT (03:43 UTC)
- Expired
- May 1, 2000, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Denton County, TX, Parker County, TX, Tarrant County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 010343
FFWFWD
TXC085-121-367-439-010600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 100 AM CDT
* AT 1040 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
AND VERY HEAVY RAIN FROM NORTHWEST OF MCKINNEY...TO FORT WORTH...TO
GRANBURY...MOVING SOUTHEAST AT 30 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS ALONG THE BANKS OF CREEKS AND STREAMS...AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3343 9691 3300 9739 3265 9809 3262 9767
3283 9738 3330 9663What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:50 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 30, 9:50 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 950 PM CDT SUN APR 30 2000 WILL ISSUE A QUICK UPDATE TO ADJUST POPS AND TAKE INTO ACCOUNT THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF OF THE AREA. APPEARS AS IF SPEED MAX IS DIPPING SOUTHWARD AND HELPING THE SOUTHERN FLANK OF THE SQUALL LINE TO INTENSIFY. STORMS ORIENTATION IS BECOMING NEARLY PARALLEL TO THE UPPER FLOW...THEREFORE...REDEVELOPMENT OVER THE SAME AREA IS LIKELY OVERNIGHT. ALONG WITH HEAVY RAIN...HAIL AND STRAIGHT LINE WINDS WILL BE THE MAIN THREAT THE REST OF TONIGHT. .FTW...FLASH FLOOD WATCH THROUGH MONDAY MORNING NORTH AND WEST OF A BONHAM...TERRELL...HILLSBORO...GOLDTHWAITE LINE. CA[UTION ON AREA LAKES TONIGHT WESTERN 2/3. 79
In the hours before
Local storm report, Apr 30, 8:17 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0540 PM 2 W OLNEY TX TORNADO
04/30/00 YOUNG REPORT OF ONE-HALF MILE
WIDE TORNADO WEST OF
OLNEY
0715 PM OLNEY TX 1.00 INCH HAIL
04/30/00 YOUNG REPORTED BY GRAHAM FIRE
DEPT.
0730 PM 1 S NEWCASTLE TX 1.50 INCH HAIL
04/30/00 YOUNG SPOTTER REPORT OF HALF
DOLLAR HAIL
0731 PM 1 NNE SOUTH BEND TX TORNADO
04/30/00 YOUNG SPOTTER REPORTED
O TORNADO ON THE GROUNDLocal storm report, Apr 30, 8:22 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0750 PM 9 NW JACKSBORO TX FLOOD
04/30/00 JACK SHERIFF'S OFFICE
REPORTED HIGH WATER
OVER THE ROAD ON FARM
ROAD 2190
0815 PM 3 W JACKSBORO TX WIND DAMAGE
04/30/00 JACK JACKSBORO FIRE DEPARTMENT REPORTED HIGH WINDS HAVE DOWNED NUMEROUS LARGE TREES OVER THE ROADWAYLocal storm report, Apr 30, 9:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0802 PM 3 S GRAHAM TX WIND DAMAGE
04/30/00 YOUNG ROOF BLOWN OFF A MOBILE
HOME.
0820 PM GRAHAM TX FLOOD
04/30/00 YOUNG MAJOR STREET FLOODING
REPORTED BY GRAHAM FIRE
DEPARTMENT
0855 PM 13 SW GRAFORD TX 1.00 INCH HAIL
04/30/00 PALO_PINTO QUARTER HAIL REPORTED
AT POSSUM KINGDOM LAKE
DAM
0906 PM 10 SSE RINGGOLD TX 0.88 INCH HAIL
04/30/00 MONTAGUE NICKEL HAIL REPORTED ON
HWY 81 BETWEEN RINGGOLD
AND STONEBURGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | FWD | Jack | 55 min |
| Apr 30, 7:15 PM CDT | Tornado Warning | FWD | Young | 30 min |
| Apr 30, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Apr 30, 7:35 PM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Apr 30, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | FWD | Jack | 64 min |
| Apr 30, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 67 min |
| Apr 30, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| Apr 30, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Apr 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Crane | 4 hr |
| Apr 30, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 45 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.